×

zbMATH — the first resource for mathematics

Solvability of a forced autonomous Duffing’s equation with periodic boundary conditions in the presence of damping. (English) Zbl 0785.34024
The author investigates the existence of a solution for the forced autonomous Duffing’s equation (1) \(u''+cu'+g(u)=e(x)\), \(0<x<1\), \(u(0)=u(1)\), \(u'(0) = u'(1)\), where \(g:R \to R\) is a continuous function, \(e:[0,1] \to R\) is a function in \(L^ 2[0,1]\) and \(c \in R\), \(c \neq 0\) is given. It is proved that Duffing’s equation (1) in the presence of the damping term has at least one solution providing that there exists an \(R>0\) that \(g(u) \cdot u \geq 0\) for \(| u | \geq R\) and \(\int^ 1_ 0e(x)dx=0\). It is further proved that if \(g\) is strictly increasing on \(R\) with \(\lim g(u)=-\infty\), \(\lim g(u)=+\infty\) and is Lipschitz continuous with Lipschitz constant \(\alpha<4^ 2+e^ 2\), then Duffing’s equation given above has exactly one solution for every \(e\in L^ 2[0,1]\). The author uses Mawhin’s version of the Leray-Schauder continuation theorem, and Wirtinger type inequalities to get the needed estimates. Moreover, he presents some uniqueness results for the boundary value problem (1).

MSC:
34B15 Nonlinear boundary value problems for ordinary differential equations
47J05 Equations involving nonlinear operators (general)
34C25 Periodic solutions to ordinary differential equations
PDF BibTeX Cite
Full Text: EuDML
References:
[1] Gupta C. P.: On Functional Equations of Fred hoi in and Hammerstein type with Application to Existence of Periodic Solutions of Certain Ordinary Differential Equations. Journal of Integral Equations 3 (1981), 21-41.
[2] Gupta C. P., Mawhin J.: Asymptotic Conditions at the First two Eigenvalues for the Periodic Solutions of Lienard Differential Equations and an Inequality of E. Schmidt. Z. Anal. Anwendnngen 3 (1984), 33-42. · Zbl 0546.34031
[3] Gupta C. P., Nieto J. J., Sanchez L.: Periodic Solutions of Some Lienard and Duffing Equations. Jour. Math. Anal. & Appl. 140 (1989), 67-82. · Zbl 0689.34032
[4] Loud W. S.: Periodic Solutions of \(x" + cx' + g(x) = \epsilon f(t)\). Mem. Amer. Math. Soc., Providence, RI, 1959. · Zbl 0085.30701
[5] Mawhin J.: Compacitè, Monotonie et Convexitè dans l’etude de problèmes aux limites semilinèaires. Sem. Anal. Moderne Université de Sherbrooke 19 (1981). · Zbl 0497.47033
[6] Mawhin J.: Landesman-Lazer type Problems for Non-linear Equations. Confer. Sem. Mat. Univ. Bari 147 (1977). · Zbl 0436.47050
[7] Mawhin J.: Topological Degree Methods in Nonlinear Boundary Value Problems. CBMS Regional Conf. Math. Ser. Math, vol. 40, American Math. Society, Providence, RI, 1979. · Zbl 0414.34025
[8] Nieto J. J , and Rao V. S. H.: Periodic Solutions for Scalar Lienard Equations. Acta Math. Hung. 57 (1991), 15-27. · Zbl 0752.34029
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.